Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 126, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2008, 3:16 PM EDT for Ottawa County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 23, 2008, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:30 PM EDT | TSTM WND DMG | 5 N Oak Harbor, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 231916
SVRCLE
OHC123-232000-
/O.NEW.KCLE.SV.W.0126.080623T1916Z-080623T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHWEST OHIO...
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF OAK HARBOR...OR ABOUT 10
MILES NORTHEAST OF ELMORE...AND MOVING SOUTHEAST AT 29 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
CLINTON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8329 4162 8326 4163 8310 4154 8299
4153 8294 4154 8287 4158 8286 4155 8278
4156 8277 4155 8271 4148 8285 4148 8295
4146 8297 4151 8332
TIME...MOT...LOC 1916Z 300DEG 25KT 4160 8318
$$
GARNET2 follow-up statements
000
WWUS51 KCLE 231932
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT MON JUN 23 2008
OHC123-232000-
/O.CON.KCLE.SV.W.0126.000000T0000Z-080623T2000Z/
OTTAWA OH-
332 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR OTTAWA COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED ABOUT 10 MILES NORTHWEST OF PORT
CLINTON...MOVING SOUTHEAST AT 19 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4162 8329 4162 8326 4163 8310 4154 8299
4153 8294 4154 8287 4158 8286 4155 8278
4156 8277 4155 8271 4148 8285 4148 8295
4146 8297 4151 8332
TIME...MOT...LOC 1932Z 294DEG 16KT 4157 8311
$$
WILLARD000
WWUS51 KCLE 232006
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT MON JUN 23 2008
OHC123-232013-
/O.EXP.KCLE.SV.W.0126.000000T0000Z-080623T2000Z/
OTTAWA OH-
403 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY EXPIRES AT 400
PM EDT...
HOWEVER ANOTHER WARNING IS IN EFFECT FOR SOUTH CENTRAL OTTAWA
UNTIL 445 PM EDT...
LAT...LON 4162 8329 4162 8326 4163 8310 4154 8299
4153 8294 4154 8287 4158 8286 4155 8278
4156 8277 4155 8271 4148 8285 4148 8295
4146 8297 4151 8332
TIME...MOT...LOC 1932Z 294DEG 16KT 4157 8311
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:49 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 12:49 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1249 PM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL ROTATE EAST ACROSS THE AREA TODAY. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION TONIGHT AND TUESDAY AND THEN DOMINATE THE REGION THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO CHANGE THE WORDING TO SCATTERED BASED ON A LITTLE DRIER AIR ALOFT. THE COLDEST PART OF THE TROF AXIS IS OVER THE EASTERN PORTION OF THE FORECAST AREA. SIMILAR TO PAST COUPLE OF DAYS EXPECT THIS TYPE OF ACTIVITY TO INCREASE LATER TODAY AS VERY COOL UPPER TROUGH ROTATES ACROSS AREA. THIS FEATURE WILL MAKE ONLY SLOW PROGRESS TODAY. TEMPS ALOFT VERY COOL WITH 500 MB READINGS PROGGED TO BE BETWEEN NEG 16 TO 18 TODAY. AS A RESULT...LAPSE RAPES WILL BE VERY STEEP WITH MOST UNSTABLE LAYER CAPES GREATER THAN 1000 J/KG. AREA WILL AGAIN BE OUTLOOKED FOR SEVERE STORMS AND THIS SEEMS REASONABLE GIVEN COOL TEMPERATURE PROFILE. HAIL WILL AGAIN BE THE MAIN CONCERN TODAY AS LOW LEVEL WIND SHEAR MARGINAL. WILL BUMP POPS TO LIKELY ALL AREAS TODAY. IN BETWEEN SHOWERS AND STORMS THERE WILL BE SOME SUN. GIVEN CURRENT OBS...DOESN/T APPEAR FOG WILL BE A WIDESPREAD PROBLEM THIS AM. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... TROUGH WILL BE SLOW TO EXIT REGION AND WILL NEED TO KEEP PRECIP MENTION ALL AREAS FOR THE START OF THE TONIGHT FORECAST. QUICK LOOK AT CURRENT SATELLITE SHOWS THAT THERE IS PRETTY RAPID CLEARING BEHIND TROUGH. THUS EXPECT THE EVENING TO START OUT WITH CLOUDS AND SCATTERED PRECIP WITH RAPID CLEARING OVERNIGHT AS HIGH PRESSURE QUICKLY BUILDS IN. TUESDAY WILL BE A MOSTLY SUNNY TO PARTLY CLOUDY DAY. SOME QUESTION AS TO HOW FAST THE SURFACE HIGH MOVES OFF TO THE EAST. BOTH LATEST NAM AND ECMWF PUSH RIDGE TO THE EAST COAST ON WEDNESDAY WHICH ALLOWS WARM SOUTHERLY FLOW TO RETURN TO THE LOCAL AREA. BOTH ALSO DEVELOP PRECIP OVER AREA ON WEDNESDAY. MEANWHILE...THE GFS REMAINS A LITTLE SLOWER MOVING RIDGE OFF TO THE E WHICH SLOWS PRECIP ONSET. FOR NOW WILL USE A COMPROMISE SOLUTION WITH JUST SMALL POPS IN THE WEST...WEDNESDAY AFTERNOON. PRECIP CHANCES WILL INCREASE WED NIGHT. GUID TEMPS HAVE BEEN DECENT LATELY AND WILL BE FOLLOWED FAIRLY CLOSELY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UNSETTLED WEATHER APPEARS LIKELY DURING THE EXTENDED PERIOD. MODEL DIFFS PREVAIL AND TOUGH TO PICK OUT A DRY PERIOD. NEW PACKAGE WILL BE SIMILAR TO PREVIOUS PACKAGE WITH SMALL CHANCE POPS MOST PERIODS THROUGH SATURDAY. WILL TRY TO DRY THINGS OUT FOR SUNDAY. MOISTURE LEVELS WILL SLOWLY BUILD DURING PERIOD WITH DEWPOINTS AROUND 60 BY THE END OF THE WEEK. THUS IT WILL FEEL A LITTLE WARMER THAN FORECAST TEMPS WOULD APPEAR TO INDICATE. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... UPPER TROF OVER THE AREA WILL DRIFT EAST THROUGH THE TAF FORECAST PERIOD AND HIGH PRESSURE WILL TRY TO BUILD IN ON TUESDAY. COLD FRONT IS ASSOCIATED WITH UPPER LOW MOVING EAST THIS AFTERNOON. STILL SOME QUESTION HOW WIDESPREAD THE THUNDERSTORM ACTIVITY WILL BE. AT THIS TIME FEELING THAT THE MAJORITY OF ACTIVITY WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA. IN THE THUNDERSTORMS NON VFR CONDITIONS. THE BIG THREAT WILL BE HAIL WITH THE FREEZING LEVEL SO LOW NEAR 9000 FEET. THE ACTIVITY SHOULD DECREASE QUICKLY THIS EVENING. IN THE NORTHWEST FLOW A LITTLE ON THE EDGE ABOUT THE FOG THREAT FOR TONIGHT...THE WINDS WILL DECREASE BUT THE DEW POINTS WONT BE DROPPING MUCH. ANY FOG WOULD BE BRIEF. OUTLOOK...HIGH PRESSURE WILL MOVE EAST WEDNESDAY AND THE MODELS START SPREADING A THREAT BACK IN BY LATE WEDNESDAY AND THEN THE THREAT WILL CONTINUE INTO FRIDAY AS A WARM FRONT WILL MOVE THROUGH THE AREA. NON VFR CONDITIONS MAINLY IN SHOWERS AND THUNDERSTORMS. && .MARINE... GENERALLY LIGHT FLOW EXPECTED THROUGH THE NEXT FIVE DAYS WHICH SHOULD RESULT IN WAVES 2 FEET OF LESS MOST OF THE TIME. CHANCE FOR THUNDERSTORMS ON THE LAKE TODAY HOWEVER AS A TROF OF LOW PRESSURE MOVES OVER THE AREA. TUESDAY HIGH PRESSURE BUILDS IN. NEXT CHANCE FOR THUNDERSTORMS WILL COME WEDNESDAY NIGHT INTO FRIDAY AS LOW PRESSURE AND AN ASSOCIATED UPPER DISTURBANCE MOVES THROUGH THE GREAT LAKES REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA/KIELTYKA SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA MARINE...TK
Hazardous weather outlook, Jun 23, 5:20 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT MON JUN 23 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 520 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE ROTATES ACROSS THE LOCAL AREA. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE... ESPECIALLY THIS AFTERNOON. GIVEN VERY COLD TEMPERATURES ALOFT...THE MAIN SEVERE WEATHER THREAT TODAY WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KUBINA
In the hours before
Local storm report, Jun 23, 9:34 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
934 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CLINTON 40.93N 81.63W
06/22/2008 M0.75 INCH SUMMIT OH PUBLIC
0335 PM HAIL MARSEILLES 40.70N 83.39W
06/22/2008 M0.75 INCH WYANDOT OH PUBLIC
0408 PM HAIL MOUNT VERNON 40.39N 82.48W
06/22/2008 M0.75 INCH KNOX OH PUBLIC
0555 PM HAIL KELLEYS ISLAND 41.60N 82.71W
06/22/2008 M0.75 INCH ERIE OH LAW ENFORCEMENT
0525 PM HAIL VERMILION 41.41N 82.32W
06/22/2008 M0.75 INCH LORAIN OH PUBLIC
0148 PM HAIL STRONGSVILLE 41.31N 81.83W
06/22/2008 M1.75 INCH CUYAHOGA OH TRAINED SPOTTER
0342 PM HAIL 2 E WOOSTER 40.82N 81.89W
06/22/2008 M0.75 INCH WAYNE OH TRAINED SPOTTER
0429 PM HAIL MOUNT VERNON 40.39N 82.48W
06/22/2008 M0.50 INCH KNOX OH TRAINED SPOTTER
&&
WILLARDLocal storm report, Jun 23, 3:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 5 E MOUNT VERNON 40.39N 82.38W
06/23/2008 E0.75 INCH KNOX OH TRAINED SPOTTER
HAIL COVERING THE GROUND IN APPLE VALLEY.
0230 PM HAIL 1 E CENTERBURG 40.30N 82.68W
06/23/2008 E0.75 INCH KNOX OH TRAINED SPOTTER
0255 PM HAIL 6 E JEFFERSON 41.74N 80.65W
06/23/2008 E0.88 INCH ASHTABULA OH PUBLIC
0305 PM HAIL ANDOVER 41.61N 80.57W
06/23/2008 E0.88 INCH ASHTABULA OH PUBLIC
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 40 min |
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 39 min |
| Jun 23, 2:40 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 23, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 50 min |
| Jun 23, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 40 min |
| Jun 23, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 25 min |
| Jun 23, 3:35 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 4 hr |
| Jun 23, 3:39 PM EDT | Special Marine Warning | CLE | 66 min | |
| Jun 23, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 48 min |
| Jun 23, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 48 min |
| Jun 23, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| Jun 23, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 48 min |
| Jun 23, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Medina, Wayne | 60 min |
| Jun 23, 4:36 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 39 min |
| Jun 23, 4:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Stark, Wayne | 53 min |
| Jun 23, 5:10 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.